Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Can you tell me the effect on urinary retention ?

I am on adderall and it has made a huge difference in my life. I saw a urologist a few days ago who is suggesting that I need to go off of it because it causes urinary retention. I have had recurrent bladder and kidney infections. However, these started way before I started taking the adderral. I don t want to go off of it because of the difference it has made in my life. Can you tell me the effect on urinary retention and any alternatives?
Asked On : Sat, 25 Jun 2011
Answers:  1 Views:  651
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic

Good Day

Because Adderall may increase blood pressure, it carries the same risk of sudden death, stroke, and heart attack, as do methylphenidate and other stimulants used to treat ADHD, as well as the same risk of seizures in patients with a history of seizures. Studies of long-term use of Adderall and methylphenidate in children have shown a temporary decrease in growth rate that does not affect final adult height. Stimulant medications also decrease appetite in some people, leading to weight loss, and this effect is more common with Adderall than methylphenidate or atomoxetine. Changes in vision have been reported with both Adderall and methylphenidate. Some patients, children and adolescents, may show signs of increased aggression.Urinary retention is also seen which can predispose to urinary bladder stones. Drink plenty of water and a glass of Cranberry juice to tide over the symptoms. I would recommend that you consult a Psychiatrist to help you deal with this problem as being habituated/addicted to the drug can be very harmful for you in later life if not soon.
Answered: Sun, 26 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor